Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 108, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 5, 2005, 3:59 PM MDT for Kimball County, Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2005, 3:59 PM MDT (21:59 UTC)
- Expired
- Jul 5, 2005, 5:00 PM MDT
- In force
- 61 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 91 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 1:25 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:48 PM MDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 5, 2:48 PM MDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 248 PM MDT TUE JUL 5 2005 .SHORT TERM...SCATTERED TSTMS...SOME SEVERE...EXPECTED THRU THIS EVENING PER CONVECTIVE PARAMETERS...SPC DAY 1 OTLK AND THE SWOMCD...WHICH LOOK GOOD. THANK YOU TO SPC FOR EXCELLENT HEADS UP WITH PRODUCTS. SOMEWHAT MITIGATING FACTOR FOR AREAL TSTM COVERAGE WILL BE THE LOCATION OF THE PASSING SHORTWAVE TROF AND LARGE SCALE DESCENT AS EVIDENCED BY QG ANALYSIS...WHICH WILL LIKELY KEEP GREATER COVERAGE OF TSTMS EAST AND SOUTH OF OUR COUNTY WARNING AREA. SEVERE STORMS MOST LIKELY ACROSS THE WRN NEB PNHDL PER CONVECTIVE PARAMETERS. LESS TSTM AREAL COVERAGE WED AFTN WITH WARMING ALOFT. RUBIN .LONG TERM...FOR WEDNESDAY NIGHT THROUGH SATURDAY...FEW SUBTLE MODEL DIFFERENCES CONVECTIVE WISE EACH EVENING AS ETA MORE BULLISH ON CONVECTIVE INITIATION ESPECIALLY TOMORROW NIGHT OVER THE BLACK HILLS WHICH PROPAGATES SSE INTO OUR NE ZONES. THREW A SLIGHT CHANCE OF -TSRA IN OUR NE ZONES FOR TOMORROW NIGHT...ATTM THREAT MARGINAL AT BEST. ALOFT...UPPER RIDGE CONTINUES TO BUILD THROUGH THE END OF THE WEEK MINIMIZING CONVECTION DUE TO WAA ALOFT PLACING A DECENT CAP IN THE MIDLEVELS. IN RESPONSE TO UPPER RIDGING...EXPECT TEMPS TO INCREASE AS WELL. PAC NW TROF DEEPENS OFF WEST COAST SATURDAY MIGRATING RIDGE AXIS OFF INTO THE CENTRAL PLAINS...THAT BEING SAID...AREA REMAINS UNDER W/NW FLOW ALOFT AS ABOVE NORMAL TEMPS CONTINUE. SATURDAY NIGHT THROUGH TUESDAY...WEAK SOUTHWESTERLY FLOW ALOFT SAT NIGHT AND SUNDAY WILL CONTINUE MON BEFORE BECOMING MORE ZONAL TUE. OVERALL UPPER FLOW PATTERN IS RIDGY WITH LITTLE IN THE WAY OF FORCING OR DYNAMICS. EVEN THE NORMAL SUMMERTIME PATTERN OF AFTERNOON/EVENING INSTABILITY LOOKS TAME WITH RELATIVELY WARM TEMPERATURES AT MID LEVELS SERVING TO CAP THE ATMOSPHERE AND PRECLUDE CONVECTION. TEMPERATURES WILL BE WARM TO HOT WITH HEIGHTS AND THICKNESS VALUES SOMEWHAT ABOVE NORMAL EVEN FOR JULY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 5, 10:40 AM MDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1040 AM MDT TUE JUL 5 2005 NEZ001>003-019>021-054-055-061130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1040 AM MDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL SPREAD OR DEVELOP ACROSS MOST OF THE NEBRASKA PANHANDLE THIS AFTERNOON INTO THIS EVENING. A FEW OF THE STORMS WILL LIKELY BE SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. ADDITIONALLY...THE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME LATE DAY THUNDERSTORMS WILL AGAIN MOVE ACROSS THE REGION ON WEDNESDAY. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO BE QUITE STRONG. ON THURSDAY...A FEW WEAKER LATE DAY THUNDERSTORMS WILL BE POSSIBLE...FOLLOWED BY DRY AND WARMER WEATHER FRIDAY AND BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. WYZ060-067>070-061130- NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1040 AM MDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS FAR SOUTHEAST WYOMING AND MOVE SOUTHEAST OUT OF THE AREA DURING THE EVENING. SOME OF THE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME LATE DAY THUNDERSTORMS WILL AGAIN MOVE ACROSS THE REGION ON WEDNESDAY. ONE OR TWO OF THEM WILL HAVE THE POTENTIAL TO BE STRONG. ON THURSDAY...A FEW WEAKER LATE DAY THUNDERSTORMS WILL BE POSSIBLE...FOLLOWED BY DRY AND WARMER WEATHER FRIDAY AND BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. WYZ059-061>066-061130- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- 1040 AM MDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE STRONGEST THUNDERSTORMS WILL PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUBIN
In the hours before
Local storm report, Jul 5, 3:10 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
310 PM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL 4 SW GERING 41.79N 103.72W
07/05/2005 1.75 INCH SCOTTS BLUFF NE PUBLIC
&&
MRCLocal storm report, Jul 5, 3:14 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
314 PM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL GERING 41.83N 103.67W
07/05/2005 1.00 INCH SCOTTS BLUFF NE LAW ENFORCEMENT
&&
MRCLocal storm report, Jul 5, 3:34 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
334 PM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL 12 NW HARRISBURG 41.67N 103.90W
07/05/2005 0.88 INCH BANNER NE PUBLIC
&&
MRCLocal storm report, Jul 5, 3:40 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
340 PM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL SCOTTSBLUFF 41.87N 103.66W
07/05/2005 0.88 INCH SCOTTS BLUFF NE TRAINED SPOTTER
0337 PM HAIL SCOTTSBLUFF 41.87N 103.66W
07/05/2005 1.00 INCH SCOTTS BLUFF NE TRAINED SPOTTER
&&
MRCLocal storm report, Jul 5, 3:46 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
346 PM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 5 NW HARRISBURG 41.60N 103.81W
07/05/2005 0.88 INCH BANNER NE TRAINED SPOTTER
&&
MRCLocal storm report, Jul 5, 3:57 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
357 PM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL 15 NE SCOTTSBLUFF 42.02N 103.46W
07/05/2005 1.25 INCH SIOUX NE TRAINED SPOTTER
&&
MRCThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:01 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 49 min |
| Jul 5, 2:57 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 49 min |
| Jul 5, 3:04 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 48 min |
| Jul 5, 3:39 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 54 min |
| Jul 5, 3:44 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 56 min |
| Jul 5, 4:19 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 58 min |
| Jul 5, 4:51 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 55 min |
| Jul 5, 5:00 PM MDT | Tornado Warning | CYS | Box Butte | 31 min |
| Jul 5, 5:41 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 34 min |
| Jul 5, 5:43 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 62 min |
| Jul 5, 3:22 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.